MAUDE Adverse Event Report: SYNTHES GMBH CANNULATED CONNECTING SCREW; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES

SYNTHES GMBH CANNULATED CONNECTING SCREW; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Catalog Number 03.033.006
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 06/30/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that on an unknown date, the connection screw was broken intraoperatively.As a result, the nail was malrotated.The nail and proximal screw had to be manually inserted without the jig.The surgery was delayed by 15 minutes.The surgeon had to find full moon for the proximal screw, and was forced to manually insert the nail.The surgery was successfully completed.This report involves one cannulated connecting screw this is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H11 additional narrative: b3: only the event year is known.D4: udi: as the lot number for the device involved in the event was not provided, the full udi is currently not available.D9: complainant part is not expected to be returned for manufacturer review/investigation.E3: reporter is a j&j employee.H3, h4, h6: without a lot number the device history records review could not be completed.Product was not returned.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H6 component codes: the most relevant component code is g07002 (appropriate term/code not available) to capture no findings available due to no product returned.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Additional information was received and stated that there were no reported patient impact.The operation was done, however the nail is rotated and resulting the locking bolt is not in the optimal position.Surgeon had to do insertion of proximal screw using the full moon technique (without the jig) and the screw was inserted follow the direction of posterior lateral to anterior medial.Suspect the connection screw has hair line crack.Hence, the connecting screw broke when surgeon is inserting the nail by force.

Brand Name
CANNULATED CONNECTING SCREW
Common Device Name
ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
Manufacturer (Section G)
MONUMENT
1101 synthes avenue
monument CO 80132
Manufacturer Contact
kate karberg
1302 wright lane east
west chester, PA 19380
3035526892
MDR Report Key19808403
Report Number8030965-2024-09110
Device Sequence Number12849216
Product Code HSB
UDI-Device Identifier10886982271105
UDI-Public(01)10886982271105
Combination Product (Y/N)N
Initial Reporter CountryMY
PMA/510(K) Number
K172157
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.033.006
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 06/30/2024
Supplement Date Received by Manufacturer07/17/2024
Initial Report FDA Received Date07/23/2024
Supplement Report FDA Received Date08/13/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNK - NAILS
Patient SexUnknown